Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 2, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jan 30, 2013, 2:19 AM EST for 4 counties in Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 30, 2013, 2:19 AM EST (07:19 UTC)
- Expired
- Jan 30, 2013, 3:00 AM EST
- In force
- 41 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Adams County, IN, Blackford County, IN, Jay County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 115 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 361 m²/s²
- 0-3 km storm-relative helicity
- 409 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
733
WUUS53 KIWX 300719
SVRIWX
INC001-009-075-179-300800-
/O.NEW.KIWX.SV.W.0002.130130T0719Z-130130T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
219 AM EST WED JAN 30 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BLACKFORD COUNTY IN EAST CENTRAL INDIANA...
JAY COUNTY IN EAST CENTRAL INDIANA...
SOUTHEASTERN WELLS COUNTY IN NORTHEAST INDIANA...
SOUTHERN ADAMS COUNTY IN NORTHEAST INDIANA...
* UNTIL 300 AM EST
* AT 216 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS SEVERE STORM WAS LOCATED 9 MILES SOUTH OF HARTFORD
CITY...AND MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
DUNKIRK AND HARTFORD CITY...
REDKEY...
PENNVILLE...
PORTLAND...
GENEVA...
BERNE...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MILL
GROVE...TRENTON...NEW MOUNT PLEASANT...COMO...BLAINE...CENTER...
BALBEC...FIAT...NOTTINGHAM...COLLEGE CORNER...LIBER AND DOMESTIC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HANDLE... @NWSIWX.
&&
LAT...LON 4039 8522 4039 8544 4045 8545 4079 8480
4032 8480 4031 8487 4031 8521
TIME...MOT...LOC 0719Z 236DEG 53KT 4035 8538
WIND...HAIL 60MPH <.50IN
$$1 follow-up statement
086
WWUS53 KIWX 300744
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
244 AM EST WED JAN 30 2013
INC009-300751-
/O.CAN.KIWX.SV.W.0002.000000T0000Z-130130T0800Z/
BLACKFORD IN-
244 AM EST WED JAN 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BLACKFORD COUNTY
IS CANCELLED...
AT 239 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT AND
NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HANDLE... @NWSIWX.
&&
LAT...LON 4039 8522 4039 8520 4050 8521 4052 8520
4059 8519 4079 8480 4032 8480 4031 8485
4032 8498 4031 8498 4031 8521
TIME...MOT...LOC 0741Z 236DEG 53KT 4053 8502
$$
INC001-009-075-179-300800-
/O.CON.KIWX.SV.W.0002.000000T0000Z-130130T0800Z/
ADAMS IN-WELLS IN-JAY IN-BLACKFORD IN-
244 AM EST WED JAN 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EST
FOR EXTREME SOUTHEASTERN BLACKFORD...JAY...SOUTHEASTERN WELLS AND
SOUTHERN ADAMS COUNTIES...
AT 239 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 3 MILES NORTH OF
DUNKIRK...AND MOVING NORTHEAST AT 35 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
PORTLAND...
GENEVA...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BLAINE...BALBEC...CENTER...BRYANT AND WESTCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HANDLE... @NWSIWX.
&&
LAT...LON 4039 8522 4058 8520 4079 8480 4032 8480
4031 8485 4032 8498 4031 8498 4031 8521
TIME...MOT...LOC 0743Z 241DEG 32KT 4044 8515
WIND...HAIL 60MPH <.50IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 6:33 PM EST, 7 hours 46 minutes earlier.
Area forecast discussion, Jan 29, 6:33 PM EST, 7 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
633 PM EST TUE JAN 29 2013
.AVIATION.../00Z TAFS/
CDFNT OVER IL THIS EVE WILL MOVE SLOWLY EAST ACROSS NRN INDIANA
TONIGHT AS AN INTENSIFYING LOW LIFTS NE ALONG IT. MOISTURE
CONVERGENCE AT NOSE OF LLJ WAS RESULTING IN A BAND OF SHOWERS AND
TSTMS FROM SE MI TO NWRN INDIANA ATTM. THIS BAND SHOULD LIFT
SLOWLY NORTH THIS EVE AS LLJ INTENSIFIES AHEAD OF THE DVLPG SFC
LOW. THIS AREA OF SHOWERS SHOULD JUST IMPACT SBN THIS EVE WITH DRY
CONDITIONS EXPECTED AT FWA. A LINE OF SHOWERS WITH EMBEDDED TSTMS
WILL ACCOMPANY THE CDFNT AS IT MOVES SLOWLY EAST ACROSS NRN
INDIANA LATE TONIGHT. FROPA EXPECTED AROUND 09Z AT SBN AND 12Z AT
FWA. MOST OF THE STRONG WINDS ASSOCIATED WITH THE LLJ SHOULD
REMAIN ELEVATED... BUT A FEW STRONGER GUSTS COULD REACH THE SFC...
ESPECIALLY AROUND FROPA. GIVEN SUCH A STRONG LLJ (INCRSG TO 70KT)
OVER THE AREA... LLWS POTENTIAL WILL BE HIGH TONIGHT. GENERALLY
MVFR CONDITIONS EXPECTED UNTIL FROPA... WITH IFR DURING PERIODS OF
HEAVIER SHOWERS MOVING THROUGH THE TERMINALS. ABOUT A 6HR PERIOD
OF POST-FRONTAL IFR CONDITIONS EXPECTED... FOLLOWED BY MVFR THE
REST OF THE DAY. AS THE DEEPENING LOW MOVES NE ACROSS THE GRTLKS
WED... STRONG WLY SFC WINDS SHOULD DEVELOP OVER THE AREA WITH
GUSTS AROUND 30KT.
&&
.PREV DISCUSSION... /ISSUED 335 PM EST TUE JAN 29 2013/
SHORT TERM... / LATE THIS AFTERNOON THROUGH WEDNESDAY /
WILD LATE JANUARY WX THIS PERIOD WITH FLOODING AND SLIGHT RISK FOR
SEVERE WX THE MAIN CONCERNS TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
IMPACT AREAS MAINLY WEST OF INTERSTATE 69 IN INDIANA AND SW LOWER
MICHIGAN INTO THE LATE AFTERNOON...LIFTING INTO MAINLY OUR
NORTHWESTERN ZONES EARLY THIS EVENING. HIGHLY UNUSUAL MOIST/MILD
ENVIRONMENT WITH SFC DEWPOINTS IN THE MID/UPPER 50S AND PWATS TO
1.30 INCHES, SMALLER SCALE MID LEVEL PERTURBATIONS IN DEEP SOUTHWEST
FLOW, AND DEEP MOISTURE CONVERGENCE HAVE COMBINED TO FORCE THIS
PRECIP WITH LOCALIZED RAINFALL AMOUNTS EXCEEDING A HALF INCH
POSSIBLE THROUGH THE EARLY EVENING. STEEPER MID LEVEL LAPSE RATES
AND 50-60 KNOTS OF DEEP LAYER SHEAR HAVE ALLOWED FOR SOME PRETTY
DECENT CORES IN STRONGER CELLS WITH HAIL A POSSIBILITY...MOSTLY
BELOW SEVERE LIMITS AND ISOLATED.
ATTENTION BY LATER THIS EVENING INTO THE OVERNIGHT HOURS TURNS TO
THE TIMING AND INTENSITY OF WIDESPREAD RAIN AND SCT THUNDER THAT IS
ALREADY TAKING SHAPE ALONG A DEEPENING BAROCLINIC ZONE...AHEAD OF A
SOUTHERN PLAINS INTENSE PV ANOMALY AND JET STREAK ENERGY THAT WILL
EJECT NORTHEAST INTO THE MID MS VALLEY BY LATER TONIGHT. IMPRESSIVE
220-240 METER 12 HR 500 MB HEIGHT FALLS WITH THIS WAVE WILL INDUCE
CYCLOGENESIS AND A ~80 KNOT LOW LEVEL JET BY LATER TONIGHT! THE
RESULTING STRONG DEEP LAYER FORCING/FLOW AND EXCELLENT MOISTURE
TRANSPORT SHOULD SUPPORT A PERIOD OF HEAVY RAIN. HOWEVER...MODELS
HAVE TRENDED A LITTLE FARTHER WEST AND SLOWER WITH THE HEAVIEST
SWATH OF RAIN NOW EXPECTED ACROSS ILLINOIS AS LINE OF
CONVECTION/RAIN NOW LOOKS TO BE MORE TRANSITORY LOCALLY. STILL OPTED
TO CONTINUE WITH THE FLOOD WATCH EVERYWHERE GIVEN THE CONVECTIVE
NATURE AND POTENTIAL FOR LOCALIZED 1 TO 3 INCH AMOUNTS...ESPECIALLY
ACROSS THE WESTERN HALF OF THE IWX CWA. THE OTHER CONCERN WILL BE
THE POTENTIAL FOR DAMAGING WINDS ALONG ANY PRE-FRONTAL CONVECTIVE
LINE SEGMENTS IF THEY SURVIVE INTO OUR AREA. LATEST RAP/HRRR/NAM
ITERATIONS SUGGEST MUCAPE UP TO 500 J/KG WITH SHEAR OFF THE CHARTS.
A LIMITING FACTOR WHICH KEEPS THIS RISK IN THE SLIGHT CATEGORY WILL
BE THE LACK OF ANY SFC BASED INSTABILITY. STILL SUCH STRONG
UNIDIRECTIONAL BACKGROUND FLOW WITH HIGHLY ANOMALOUS FLOW/MOISTURE
DOES HINT AT A POSSIBLE THIN LINE SEVERE WIND EVENT (ISO TORNADO?)
ACROSS AT LEAST OUR INDIANA ZONES LATER THIS EVENING/EARLY
OVERNIGHT. WILL CONTINUE TO HIGHLIGHT THIS CONCERN IN THE HWO.
AREAS OF DRIZZLE/LIGHT SHOWERS WILL BE POSSIBLE TOMORROW AS SYSTEM
MID LEVEL DRY SLOT ADVECTS IN WITH DEEPENING SFC LOW TRACKING INTO
CENTRAL MICHIGAN. BIGGEST CHANGE TO THE FORECAST TOMORROW WAS TO
TREND WARMER WITH FALLING TEMPS AS COLD AIR BEHIND PRIMARY COLD
FRONT IS SLOWER TO MOVE THROUGH WEDNESDAY AFTERNOON. ALSO COULD SEE
SOME DENSE FOG ACROSS FAR SW LOWER MI AND NW INDIANA TOMORROW
MORNING AS SFC CYCLONE TRACKS OVER OR JUST WEST OF SBN/BEH.
OTHERWISE...WINDY WEDNESDAY AFTN/EVE WITH STRONG COLD ADVECTION AND
ISALLOBARIC PUSH BEHIND COLD FRONT.
LONG TERM...
..THURSDAY THROUGH TUESDAY...
ONGOING LAKE EFFECT EVENT WILL BE PRIMARY FOCUS OF LONG TERM PERIOD.
INITIAL ARCTIC AIR SURGE WILL BE IN PLACE THURSDAY MORNING WITH
SFC-850MB DELTA T VALUES INTO LOWER 20S. INVERSION HEIGHTS WILL BE
RATHER LOW INITIALLY WITH SHORT WNW FETCH. DENDRITIC GROWTH
ZONE...DGZ...DOES LOOK TO BE SATURATED IN AREA OF GOOD LIFT SO
EXPECT LAKE INDUCED INSTABILITY TO STILL GENERATE SNOW SHOWERS WITH
SOME ACCUMS DURING THE DAY. SHORT WAVE WILL APPROACH LATER THURSDAY
FROM THE NORTH AND LOW LEVEL WINDS WILL BACK AHEAD OF THIS FEATURE
WITH INCREASING LOW LEVEL SHEAR. MORE ORGANIZATION EXPECTED IN WAKE
OF THIS WAVE THURSDY NIGHT. SECONDARY COLD FRONT AND ARCTIC AIR
SURGE THURDAY EVENING WILL INCREASE DELTA T VALUES FURTHER WITH
SFC-850MB CLIMBING INTO MID 20S AND SFC-700MB NEARING 30C. LAKE
INDUCED CAPE VALUES INCREASE TO 600 J/KG ALONG WITH RISING INVERSION
HEIGHTS AND SATURATED DGZ. FLOW WILL STILL BE NW BUT GIVEN OTHER
FAVORABLE FACTORS EXPECT MODERATE SNOW SHOWERS WITH LOCALLY HEAVIER
BANDS OVERNIGHT INTO FRIDAY MORNING.
ACCUMS FROM THIS LAKE EVENT LOOK TO BE BORDERLINE BETWEEN ADVISORY
AND WARNING...STRETCHED OUT OVER SEVERAL PERIODS. HEAVIEST SNOW
SHOWERS EXPECTED IN THE THURSDAY NIGHT TO FRIDAY MORNING PERIOD WHEN
3 TO 5 INCHES LOOKS VERY REASONABLE IN SNOWBELT REGION. TOTAL
ACCUMULATED LAKE EFFECT SNOW FROM THURSDAY INTO FRIDAY COULD BE
UPWARDS OF 8 INCHES IN SOME LOCATIONS. WILL HOLD OFF ON ANY WATCH
HEADLINES AT THIS TIME GIVEN 4TH INTO 5TH PERIOD TIMING AND ALLOW
ANOTHER MODEL RUN.
WARM AIR ADVECTION AHEAD OF FAST MOVING CLIPPER SYSTEM MAY BRING
SOME LIGHT SNOW FRIDAY NIGHT INTO SATURDAY. BRIEF WARM UP EXPECTED
MONDAY WITH HIGHS BACK INTO UPPER 30S. THIS LOOKS TO BE SHORT AS YET
ANOTHER SHORT WAVE AND COLD FRONT WILL BRING TEMPS BACK CLOSERT TO
SEASONABLE NORMS FOR TUE. ALLBLEND LOW END CHANCE POPS WITH THIS
FRONT WITH LIMITED MOISTURE.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH FROM 10 PM EST THIS EVENING THROUGH WEDNESDAY
MORNING FOR INZ007-009-018-026-027-033-034.
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR INZ003>006-008-012>017-
020-022>025-032.
MI...FLOOD WATCH FROM 10 PM EST THIS EVENING THROUGH WEDNESDAY
MORNING FOR MIZ081.
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MIZ077>080.
OH...FLOOD WATCH FROM 10 PM EST THIS EVENING THROUGH WEDNESDAY
MORNING FOR OHZ001-002-004-005-015-016-024-025.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST WEDNESDAY FOR LMZ043-046.
&&
SHORT TERM...STEINWEDEL
LONG TERM...LASHLEY
AVIATION...JTHazardous weather outlook, Jan 29, 5:26 AM EST, 20 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 526 AM EST TUE JAN 29 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-301030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 526 AM EST TUE JAN 29 2013 /426 AM CST TUE JAN 29 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL APPROACH THE REGION TODAY...BRINGING A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH THE MAIN THREAT BEING STRONG WINDS. THIS FRONT WILL ALSO BRING HEAVY RAIN OVERNIGHT. THIS ADDITIONAL HEAVY RAIN COUPLED WITH RECENT SNOWMELT AND RAINFALL WILL BRING THE THREAT OF FLOODING. SEE THE LATEST FLOOD WATCH (INDFFAIWX) FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WINDS OF 35-45 MPH ARE POSSIBLE ON WEDNESDAY AS THE COLD FRONT PASSES THROUGH THE AREA. MUCH COLDER AIR BEHIND THE FRONT WILL BRING LAKE EFFECT SNOW TO PORTIONS OF NORTHWEST INDIANA AND SOUTHWEST MICHIGAN ON THURSDAY AND FRIDAY WITH THE POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-301030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 526 AM EST TUE JAN 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE THROUGH FRIDAY. A FEW GUSTS TO 35 KNOT GALES ARE POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Jan 29, 8:31 PM EST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
831 PM EST TUE JAN 29 2013
INZ012>015-020-022-300200-
CASS IN-FULTON IN-MARSHALL IN-PULASKI IN-STARKE IN-WHITE IN-
831 PM EST TUE JAN 29 2013
...STRONG THUNDERSTORMS MOVING TOWARD EASTERN WHITE...NORTHWESTERN
CASS...EASTERN PULASKI...SOUTHWESTERN MARSHALL...WESTERN FULTON AND
SOUTHEASTERN STARKE COUNTIES...
AT 828 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONTICELLO...MOVING NORTHEAST AT 80 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
WINAMAC...
ROYAL CENTER...
CULVER...
HEADLEE...BELL CENTER AND BUFFALO...
STAR CITY...PULASKI AND THORNHOPE...
LAWTON...LAKE BRUCE AND VANMETER PARK...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4130 8657 4116 8614 4074 8658 4075 8675
4072 8677 4068 8677 4068 8678 4065 8677
4062 8678 4069 8693
TIME...MOT...LOC 0131Z 209DEG 70KT 4074 8675Special weather statement, Jan 29, 8:45 PM EST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
845 PM EST TUE JAN 29 2013
INZ003-MIZ077-300215-
BERRIEN MI-LA PORTE IN-
745 PM CST TUE JAN 29 2013
...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN BERRIEN...NORTHERN LA
PORTE AND EXTREME NORTHWESTERN ST. JOSEPH COUNTIES...
AT 743 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MICHIGAN CITY TO 24
MILES SOUTHWEST OF WANATAH...MOVING NORTHEAST AT 70 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
WESTVILLE...
LA PORTE...
LONG BEACH...
NEW BUFFALO...
THREE OAKS AND WANATAH...
BERRIEN SPRINGS...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4169 8694 4171 8692 4210 8623 4207 8622
4176 8648 4176 8652 4169 8653 4155 8664
4139 8693
TIME...MOT...LOC 0145Z 233DEG 61KT 4169 8688 4126 8723Special weather statement, Jan 29, 9:20 PM EST, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
920 PM EST TUE JAN 29 2013
INZ003>005-MIZ077-078-300245-
BERRIEN MI-CASS MI-ELKHART IN-LA PORTE IN-ST. JOSEPH IN-
920 PM EST TUE JAN 29 2013
...STRONG THUNDERSTORMS MOVING TOWARD CASS...BERRIEN...NORTHEASTERN
LA PORTE...NORTHERN ST. JOSEPH AND NORTHWESTERN ELKHART COUNTIES...
AT 918 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS NEAR LA PORTE...MOVING NORTHEAST AT 70 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
SOUTH BEND...
NILES...BUCHANAN AND GEORGETOWN...
NEW CARLISLE AND THREE OAKS...
ROSELAND...
BERRIEN SPRINGS...
HUDSON LAKE...ROLLING PRARIE AND HESSTON...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4223 8622 4208 8623 4208 8607 4180 8580
4148 8666 4162 8682 4225 8625
TIME...MOT...LOC 0220Z 231DEG 59KT 4162 8664Special weather statement, Jan 30, 2:02 AM EST, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 202 AM EST WED JAN 30 2013 INZ018-025>027-032-OHZ015-300800- ADAMS IN-ALLEN IN-GRANT IN-HUNTINGTON IN-PAULDING OH-WELLS IN- 202 AM EST WED JAN 30 2013 ...STRONG THUNDERSTORMS MOVING TOWARD EXTREME SOUTHWESTERN PAULDING...NORTHEASTERN GRANT...WELLS...ADAMS...SOUTHEASTERN HUNTINGTON AND SOUTHERN ALLEN COUNTIES... AT 158 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTH OF VAN BUREN...OR 11 MILES SOUTH OF HUNTINGTON...MOVING NORTHEAST AT 50 MPH. WINDS UP TO 50 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... BLUFFTON... BLUFFTON... OSSIAN AND BERNE... DECATUR... NEW HAVEN... MARKLE... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LAT...LON 4086 8549 4118 8479 4059 8480 4059 8553 TIME...MOT...LOC 0702Z 238DEG 42KT 4074 8545
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 8:31 PM EST | Special Weather Statement | IWX | Fulton, Pulaski, White | 29 min |
| Jan 29, 8:45 PM EST | Special Weather Statement | IWX | LaPorte | 30 min |
| Jan 29, 10:55 PM EST | Gale Warning | IWX | 53 hr | |
| Jan 30, 2:02 AM EST | Special Weather Statement | IWX | Adams, Huntington, Wells | 58 min |
| Jan 30, 4:21 PM EST | Special Weather Statement | IWX | Adams, Allen | 24 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.